MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLUSH SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. FLUSH SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC
Model Number 72203053
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the set up inspection, the cutting piece broke off of the suture cutter.Backup device was available to complete the procedure.No delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported flush suture cutter, intended for use in treatment, has been returned for evaluation.The device is over three years old.Visual assessment of the device confirmed the complaint.The movable jaw has come free from the actuator and shaft and was not returned.Examination of the handle, shaft and actuator showed no abnormalities.Without the return of the movable jaw an exact root cause cannot be determined with confidence.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
FLUSH SUTURE CUTTER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10343863
Report Number1219602-2020-01160
Device Sequence Number19047548
Product Code NBH
UDI-Device Identifier03596010653666
UDI-Public03596010653666
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203053
Device Catalogue Number72203053
Device Lot Number50643975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1